What causes chest pain and shortness of breath despite taking medications?

default
Posted on Tue, 16 Jun 2015 in Child Health
Question: My son is having asthma induced by rigorous exercise. He has begun taking Singulair and a steroidal inhaler. He continues to complain about the pain mid-chest and being short of breath. He plays soccer. He has had an EKG which showed normal rhythms.
doctor
Answered by Dr. Diptanshu Das 39 minutes later
Brief Answer:
The chest pain can be due to lung cause. It will not affect the EKG.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through the details and understand your concerns. Most often such chest pain is caused due to a condition called pleurisy where the pleura gets inflamed. The pleura consists of two covering layers of the lung, one attached to the lung itself and the other lying attached to the inner side of the chest wall. As the lungs expand and contract, there is friction between the layers of the pleura thus giving rise to the chest pain and shortness of breath. In such a case, it will not cause any changes in the EKG.

The medicines are proper and he needs to continue taking them.

Hope that helps.

Regards
Dr. Diptanshu Das
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das 5 minutes later
Thank you so much! I'm wondering, how long the time frame should be to start seeing relief. And, should he play soccer under these conditions. He started the meds five days ago.
doctor
Answered by Dr. Diptanshu Das 19 minutes later
Brief Answer:
It may take some time for the probelems to be resolved

Detailed Answer:
Thanks for writing back.

It might take a few weeks for the pain to get resolved. You would have to be patient. Cold may be a precipitating factor for his problems and so environmental protection might be necessary. Playing soccer should not be a problem. But he should not over-exert and it should be ok so long as he does not get the pains. If he gets the pains, it might be worthwhile to pause playing soccer for a few more days.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3815 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics

Recent questions on  Asthma

doctor1 MD

RIGHT HAND INJURY my name is Freddy I m a sixty year old who fell and now have torn ligaments in my right hand. I like to know if that heels by it...

doctor1 MD

I am 16 my height is 5 4 and my weight is 58..i hav asthma and a deviatef septum I am alergic to deo s and I have skin problems due to cheap soaps...

doctor1 MD

Dear Doctor, I am 54 years old, 1.77metres tall and weigh 77kg. I have not really had any health problems except for light blood pressure (10mg...

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2